Access Restriction

Author Singh, Mohit ♦ Lau, Lap Chi
Source ACM Digital Library
Content type Text
Publisher Association for Computing Machinery (ACM)
File Format PDF
Copyright Year ©2015
Language English
Subject Domain (in DDC) Computer science, information & general works ♦ Data processing & computer science
Subject Keyword Approximation algorithms ♦ Bounded degree ♦ Iterative rounding ♦ Spanning trees
Abstract In the Minimum Bounded Degree Spanning Tree problem, we are given an undirected graph $\textit{G}$ = (V, E) with a degree upper bound $B_{v}$ on each vertex $\textit{v}$ ∈ $\textit{V},$ and the task is to find a spanning tree of minimum cost that satisfies all the degree bounds. Let OPT be the cost of an optimal solution to this problem. In this article we present a polynomial-time algorithm which returns a spanning tree $\textit{T}$ of cost at most OPT and $d_{T}(v)$ ≤ $B_{v}$ + 1 for all $\textit{v},$ where $d_{T}(v)$ denotes the degree of $\textit{v}$ in $\textit{T}.$ This generalizes a result of Fürer and Raghavachari [1994] to weighted graphs, and settles a conjecture of Goemans [2006] affirmatively. The algorithm generalizes when each vertex $\textit{v}$ has a degree lower bound $A_{v}$ and a degree upper bound $B_{v},$ and returns a spanning tree with cost at most OPT and $A_{v}$ - 1 ≤ $d_{T}(v)$ ≤ $B_{v}$ + 1 for all $\textit{v}$ ∈ $\textit{V}.$ This is essentially the best possible. The main technique used is an extension of the iterative rounding method introduced by Jain [2001] for the design of approximation algorithms.
ISSN 00045411
Age Range 18 to 22 years ♦ above 22 year
Educational Use Research
Education Level UG and PG
Learning Resource Type Article
Publisher Date 2015-03-02
Publisher Place New York
e-ISSN 1557735X
Journal Journal of the ACM (JACM)
Volume Number 62
Issue Number 1
Page Count 19
Starting Page 1
Ending Page 19

Open content in new tab

   Open content in new tab
Source: ACM Digital Library